Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 47, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 19, 2017, 10:31 PM EDT for 8 counties in Kentucky. It was in force for 44 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2017, 10:31 PM EDT (02:31 UTC)
- Expired
- May 19, 2017, 11:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Floyd County, KY, Johnson County, KY, Knott County, KY, Magoffin County, KY, Martin County, KY, Pike County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 43 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 10:35 PM EDT | TSTM WND DMG | 1 Wnw Brainard, KY | TREE DOWN AROUND MILE MARKER 2 ON KY 114. CORRECTED LOCATION AND TIME FROM EARLIER REPORT. |
| May 19, 10:39 PM EDT | TSTM WND DMG | 1 Ssw Stevenson, KY | TREE DOWN NEAR MILE MARKER 23 ON HIGHWAY 30. |
| May 19, 10:40 PM EDT | TSTM WND DMG | 2 Nne Guage, KY | LARGE LIMB BLOWN DOWN. |
| May 19, 10:40 PM EDT | HAIL 1 | 2 Ese Ivyton, KY | |
| May 19, 10:42 PM EDT | TSTM WND DMG | 4 Nnw Jackson, KY | A TREE WAS REPORTED TO HAVE BEEN DOWNED. |
| May 19, 10:44 PM EDT | TSTM WND DMG | 2 Sw Prestonsburg, KY | TREE DOWN AROUND MILE MARKER 2 ON KY 114. |
| May 19, 10:52 PM EDT | TSTM WND DMG | 2 S Gunlock, KY | TREE DOWN ON STRAIGHT FORK ROAD. TIME ESTIMATED BY RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493
WUUS53 KJKL 200231
SVRJKL
KYC025-071-115-119-153-159-195-237-200315-
/O.NEW.KJKL.SV.W.0047.170520T0231Z-170520T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
1031 PM EDT FRI MAY 19 2017
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Martin County in northeastern Kentucky...
Johnson County in northeastern Kentucky...
Northern Knott County in southeastern Kentucky...
Floyd County in southeastern Kentucky...
Northeastern Breathitt County in southeastern Kentucky...
Northwestern Pike County in southeastern Kentucky...
Magoffin County in southeastern Kentucky...
Southeastern Wolfe County in southeastern Kentucky...
* Until 1115 PM EDT
* At 1030 PM EDT, severe thunderstorms were located along a line
extending from Hammond to Bonanza to Swampton to Jackson, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pikeville, Paintsville, Prestonsburg, Jackson, Salyersville, Inez,
Mason, Simpson, Estill, Coal Run Village, Martin, Wayland,
Warfield, Allen, Meta, Pilgrim, Buck, Oaklawn Estates, Handshoe and
Davella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3753 8243 3734 8305 3738 8312 3741 8313
3741 8316 3763 8353 3764 8352 3773 8328
3771 8326 3774 8324 3793 8276 3788 8262
3791 8259 3788 8242 3781 8240 3776 8231
3774 8233 3767 8229
TIME...MOT...LOC 0230Z 291DEG 22KT 3786 8266 3771 8286 3765 8302 3757
8337
HAIL...1.00IN
WIND...60MPH
$$
JP2 follow-up statements
127
WWUS53 KJKL 200252
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
1052 PM EDT FRI MAY 19 2017
KYC237-200301-
/O.CAN.KJKL.SV.W.0047.000000T0000Z-170520T0315Z/
Wolfe KY-
1052 PM EDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOLFE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3753 8243 3734 8305 3738 8312 3741 8313
3741 8316 3763 8353 3764 8350 3762 8349
3765 8344 3768 8328 3770 8283 3791 8259
3788 8242 3781 8240 3776 8231 3774 8233
3767 8229
TIME...MOT...LOC 0251Z 291DEG 22KT 3781 8251 3767 8271 3761 8287 3753
8322
$$
KYC025-071-115-119-153-159-195-200315-
/O.CON.KJKL.SV.W.0047.000000T0000Z-170520T0315Z/
Martin KY-Johnson KY-Knott KY-Floyd KY-Breathitt KY-Pike KY-
Magoffin KY-
1052 PM EDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR MARTIN...SOUTHEASTERN JOHNSON...NORTHERN KNOTT...FLOYD...CENTRAL
BREATHITT...NORTHWESTERN PIKE AND SOUTHERN MAGOFFIN COUNTIES...
At 1051 PM EDT, severe thunderstorms were located along a line
extending from Bradbury to Corn Fork Hollow to Blue River to Sikes,
moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pikeville, Prestonsburg, Jackson, Inez, Estill, Coal Run Village,
Martin, Wayland, Warfield, Allen, Meta, Pilgrim, Buck, Bammer, Vail,
Handshoe, Davella, Glo, Lancer and Bearville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3753 8243 3734 8305 3738 8312 3741 8313
3741 8316 3763 8353 3764 8350 3762 8349
3765 8344 3768 8328 3770 8283 3791 8259
3788 8242 3781 8240 3776 8231 3774 8233
3767 8229
TIME...MOT...LOC 0251Z 291DEG 22KT 3781 8251 3767 8271 3761 8287 3753
8322
HAIL...<.75IN
WIND...60MPH
$$
KAS744
WWUS53 KJKL 200317
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
1117 PM EDT FRI MAY 19 2017
KYC025-071-115-119-153-159-195-200327-
/O.EXP.KJKL.SV.W.0047.000000T0000Z-170520T0315Z/
Martin KY-Johnson KY-Knott KY-Floyd KY-Breathitt KY-Pike KY-
Magoffin KY-
1117 PM EDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR MARTIN...SOUTHEASTERN
JOHNSON...NORTHERN KNOTT...FLOYD...CENTRAL BREATHITT...NORTHWESTERN
PIKE AND SOUTHERN MAGOFFIN COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 3753 8243 3734 8305 3738 8312 3741 8313
3741 8316 3763 8353 3764 8350 3762 8349
3765 8344 3768 8328 3770 8283 3791 8259
3788 8242 3781 8240 3776 8231 3774 8233
3767 8229
TIME...MOT...LOC 0317Z 291DEG 22KT 3776 8234 3762 8254 3756 8270 3748
8305
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 8:28 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 19, 8:28 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 828 PM EDT Fri May 19 2017 .UPDATE... Issued at 828 PM EDT FRI MAY 19 2017 Convection has spread across areas along and just north of I-64. Outside of the brief rotation on radar, things look to be calming down with storms showing a slow weakening trend. This could continue as instability wanes and storms move into an environment with much less shear. Updated to trim back pops to just the north. && .SHORT TERM...(This evening through Saturday night) Issued at 356 PM EDT FRI MAY 19 2017 After a wet Friday morning across eastern Kentucky, a dry afternoon has materialized. That being said, a broken line of storms has developed from the Indiana/Ohio line south to western Tennessee along a cold front, with additional development across central Ohio where surface convergence exists. Not expecting much of this activity to propagate southeastward into eastern Kentucky given the worked over airmass in place, although temperatures have warmed into the upper 70s while dewpoints reside in the upper 60s. This may allow for a few storms to stream in and develop, most notably across the Bluegrass region nearer the greater forcing and ongoing convection. The aforementioned cold front will remain well north and west of the Bluegrass region as an upper low ejects out of the Front Range of the Rockies into the central Plains, keeping eastern Kentucky firmly in the warm sector as a surface low moves through the Missouri Valley toward the Corn Belt Saturday. This should keep coverage isolated to scattered at best through Saturday, with mostly dry conditions expected tonight. Further hindering greater storm chances Saturday will be rising heights aloft as shortwave ridging strengthens from the southeastern U.S. to Hudson Bay. A period of backing southeasterly surface winds would also keep conditions drier as downsloping takes place. Given the relatively drier conditions Saturday, high temperatures should warm into the mid-upper 80s, flirting with record territory. Much better shower and thunderstorm chances will materialize Saturday night into Sunday as height falls occur with an approaching cold front. Heavy rainfall looks to be the primary threat with this round of showers and storms given the deep rich moisture in place and lack of dry air to support downburst winds or lowering freezing levels and hail. .LONG TERM...(Sunday through Friday) Issued at 410 PM EDT FRI MAY 19 2017 A deep upper level low will continue to push northeast from the Upper Midwest into Ontario from Sunday morning through Monday morning, where it will pivot and transition eastward into Quebec by Tuesday. This will result in lowering heights across Kentucky through this time. A shortwave will develop in the troughing Monday morning across the Northern Plains, shifting southeast towards the Ohio Valley through midweek, with the axis pivoting across eastern Kentucky Thursday morning. Models are in fairly good agreement during this time, however, start to diverge after Wednesday night in their solutions. The latest ECMWF will keep zonal flow across the region to finish out the forecast period, while the GFS will keep troughing in place. Given uncertainty, did not waiver much from the blended solutions. At the surface, a low pressure system will accompany the upper level low, moving into the Upper Great Lakes during the day Sunday, reaching central Ontario by Sunday night, before shifting eastward during the day Monday and continuing into Quebec Tuesday. A cold front will extend southward from this low, dragging eastward across KY during the day Sunday, reaching eastern KY Sunday night. As the low continues to move farther northward, the frontal zone will begin to shear out a bit by the time it reaches our region. Nevertheless, this will be the focus for widespread showers and thunderstorms ahead of and along the frontal passage during the day Sunday and into Sunday evening. Strong high pressure will move in just behind the frontal passage, with a sharp drop in temperatures expected as well as a quick cut off in moisture as drier air moves into place. This will effectively cut off any remaining convection behind the frontal passage, as well as rainfall Monday morning. Held on to pops slightly longer than yesterdays forecast given the latest model agreement/trends. High pressure will remain in place for about a day across the Commonwealth, before the secondary shortwave produces another surface low pressure system and resulting cold front, which will shift southeast towards the region on Tuesday. This will be a very fast moving system, with the frontal boundary expected to pass through eastern KY Tuesday evening/night. Warm southerly flow ahead of this next frontal passage will once again allow for showers and thunderstorm chances across the CWA starting Tuesday afternoon. Another surface low pressure system is expected to develop to our SW and move NE into the state according to the latest ECMWF. Confidence is still a bit low on the intensity of this system, as well as the timing, but if it materializes, we could expect precip chances across much of the CWA from Wednesday and throughout the day Thursday, finally tapering off for Friday. Temperatures will be at or just below seasonable normals during this period, with the combination of clouds/precip and upper level troughing helping to play a role. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) ISSUED AT 828 PM EDT FRI MAY 19 2017 Mainly VFR conditions will be seen through Saturday evening for most areas. However, a brief thunderstorm will move through over the next hour providing a brief period of MVFR at KSYM. Then some valley fog will likely develop tonight with the recent rainfall impacting KSME and KLOZ. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KAS SHORT TERM...GUSEMAN LONG TERM...JMW AVIATION...KAS
Hazardous weather outlook, May 19, 7:01 PM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 701 PM EDT Fri May 19 2017 KYZ044-051-052-210215- Fleming-Bath-Rowan- Including the cities of Flemingsburg, Owingsville, and Morehead 701 PM EDT Fri May 19 2017 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are expected north of I-64 through 9 pm. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible at times from Saturday through early Monday morning, and from Tuesday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KYZ050-058>060-068-069-079-080-083>088-104-106>120-210215- Montgomery-Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski- Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Elliott-Morgan- Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry- Clay-Leslie-Letcher-Martin-Pike- Including the cities of Camargo, Jeffersonville, Mount Sterling, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 701 PM EDT Fri May 19 2017 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible at times from Saturday through early Monday morning, and from Tuesday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KAS
In the hours before
Special weather statement, May 19, 7:23 PM EDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service JACKSON KY
723 PM EDT FRI MAY 19 2017
KYZ044-051-052-200015-
Rowan-Bath-Fleming-
723 PM EDT FRI MAY 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL BATH...
FLEMING AND NORTH CENTRAL ROWAN COUNTIES...
At 722 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles southwest of Washington to
Fairview to near Carlisle. Movement was east at 35 mph.
Winds in excess of 40 mph and torrential downpours are possible with
these storms.
Locations impacted include...
Flemingsburg, Fairview, Cranston, Pecks Ridge, Triplett, Pebble,
Muses Mills, Wallingford, Bethel, Foxport, Oakley, Mount Carmel,
Nepton, Haldeman, Tilton, Ringos Mills, Hillsboro, Craintown,
Sherburne and Plummers Landing.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3852 8363 3848 8358 3843 8358 3840 8348
3838 8345 3840 8342 3839 8340 3830 8333
3824 8331 3825 8390 3830 8385 3834 8384
3836 8388 3835 8390 3837 8390 3836 8392
3845 8398 3849 8393 3846 8385
TIME...MOT...LOC 2322Z 271DEG 29KT 3855 8397 3846 8394 3829 8410
JPLocal storm report, May 19, 7:43 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
743 PM EDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HEAVY RAIN 1 SSW HUDDY 37.59N 82.28W
05/19/2017 M3.54 INCH PIKE KY TRAINED SPOTTER
3.54 INCHES OF RAIN FELL FROM SHOWERS AND THUNDERSTORMS
BETWEEN 5 AM EDT AND 320 PM EDT.
&&
JPSpecial weather statement, May 19, 8:11 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service JACKSON KY
811 PM EDT FRI MAY 19 2017
KYZ044-050>052-060-104-106-200045-
Rowan-Montgomery-Elliott-Menifee-Morgan-Bath-Fleming-
811 PM EDT FRI MAY 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MONTGOMERY...
NORTHWESTERN MORGAN...BATH...NORTHERN MENIFEE...SOUTHEASTERN
FLEMING...ROWAN AND NORTHWESTERN ELLIOTT COUNTIES through 845...
At 810 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Head Of Grassy to Triplett to near
Bluestone to Bourbon Furnace to Ewington. Movement was east at 30
mph.
Wind gusts around 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Mount Sterling, Morehead, Owingsville, Frenchburg, Marshall, Salt
Lick, Ramey, Fannin Valley, Elliottville, Peasticks, Olympia Springs,
Yale, Triplett, Flat Creek, Christy, Hilda, Bourbon Furnace, Sharkey,
Bangor and Crooks.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3832 8334 3821 8330 3819 8327 3819 8324
3824 8322 3827 8317 3823 8309 3819 8305
3815 8307 3808 8319 3796 8362 3808 8406
3811 8408 3823 8364 3833 8350 3839 8346
3840 8342
TIME...MOT...LOC 0010Z 289DEG 24KT 3837 8332 3830 8337 3819 8351 3813
8373 3808 8391
JPSpecial weather statement, May 19, 9:28 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service JACKSON KY
928 PM EDT FRI MAY 19 2017
KYZ106>109-200215-
Johnson-Magoffin-Morgan-Wolfe-
928 PM EDT FRI MAY 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MORGAN...JOHNSON...
NORTHERN MAGOFFIN AND NORTHEASTERN WOLFE COUNTIES THROUGH 1015 PM
EDT...
At 928 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Florress to Lewis to Hazel Green.
Movement was east at 25 mph.
Wind gusts around 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Paintsville, West Liberty, Salyersville, Mason, Henry, Lewis, Moon,
Florress, Lick Branch, Pekin, Falcon, Wonnie, Burning Fork, Kernie,
Collista, Panama, Gillem Branch, Redbush, Relief and Swamp Branch.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3796 8282 3789 8269 3771 8290 3772 8292
3770 8295 3774 8336 3783 8352 3797 8331
3798 8302 3796 8299 3799 8297 3799 8291
TIME...MOT...LOC 0128Z 266DEG 22KT 3789 8315 3783 8325 3781 8343
JPSpecial weather statement, May 19, 10:25 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1025 PM EDT FRI MAY 19 2017
KYZ069-111-112-114-200315-
Jackson-Lee-Breathitt-Owsley-
1025 PM EDT FRI MAY 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OWSLEY...NORTHEASTERN
JACKSON...WEST CENTRAL BREATHITT AND LEE COUNTIES...
At 1025 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Vada to Macedonia. Movement was southeast
at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Beattyville, McKee, Booneville, Fincastle, Turin, Travellers Rest,
White Ash, Blake, Southfork, Fillmore, Cowcreek, Grass, Maulden,
Mummie, Privett, Bradshaw, Chestnut Gap, Earnestville, Copebranch and
Scoville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3749 8405 3755 8391 3755 8390 3756 8389
3768 8363 3767 8361 3766 8358 3751 8341
3734 8377 3735 8378 3733 8380 3733 8383
3732 8384
TIME...MOT...LOC 0225Z 295DEG 14KT 3763 8358 3746 8396
KASThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:11 PM EDT | Special Weather Statement | JKL | Bath, Rowan | 34 min |
| May 19, 9:26 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Powell, Wolfe | 34 min |
| May 19, 9:28 PM EDT | Special Weather Statement | JKL | Johnson, Morgan | 47 min |
| May 19, 9:45 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Rockcastle | 45 min |
| May 19, 9:46 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Morgan | 44 min |
| May 19, 9:58 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Wolfe | 47 min |
| May 19, 10:25 PM EDT | Special Weather Statement | JKL | Lee, Owsley | 50 min |
| May 19, 10:34 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Lee, Owsley, Perry | 41 min |
| May 19, 10:49 PM EDT | Special Weather Statement | JKL | Leslie | 41 min |
| May 19, 11:02 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Owsley, Wolfe | 118 min |
| May 19, 11:22 PM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Knott, Perry, Pike | 23 min |
| May 19, 11:30 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 2 hr |
| May 19, 11:48 PM EDT | Special Weather Statement | JKL | Perry | 27 min |
| May 20, 3:42 PM EDT | Special Weather Statement | JKL | Johnson | 18 min |
| May 20, 7:50 PM EDT | Special Weather Statement | JKL | Breathitt | 40 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.